Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 30, 2016, 3:39 PM CDT for Choctaw County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 3:39 PM CDT (20:39 UTC)
- Expired
- Jul 30, 2016, 4:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 174 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1707 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS84 KTSA 302039 SPSTSA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 339 PM CDT SAT JUL 30 2016 OKZ049-053-302115- PUSHMATAHA OK-CHOCTAW OK- 339 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHOCTAW AND SOUTHWESTERN PUSHMATAHA COUNTIES UNTIL 415 PM CDT... AT 339 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KENT...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... HUGO... ANTLERS... KENT... MESSER... HUGO LAKE STATE PARK... SPEER... APPLE... DELA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3395 9560 3409 9574 3429 9561 3414 9535 TIME...MOT...LOC 2039Z 218DEG 16KT 3410 9561 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 30, 9:58 AM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jul 30, 9:58 AM CDT, 5 hours 41 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 958 AM CDT SAT JUL 30 2016 .DISCUSSION... Thunderstorm complex has moved into portions of the forecast area this morning, mainly west of highway 75 across northeast Oklahoma. These thunderstorms will continue to work to the east during the remainder of the morning hours and into the early afternoon. Will raise pops across northeast Oklahoma. Additional thunderstorms will also be possible further south this afternoon in the vicinity of any outflow boundaries and near a fading stationary boundary. Will leave temperatures as is for now. && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && SHORT TERM...10
Hazardous weather outlook, Jul 30, 12:35 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1235 PM CDT SAT JUL 30 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1235 PM CDT SAT JUL 30 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A THUNDERSTORM COMPLEX WILL MOVE OUT OF FAR EASTERN OKLAHOMA AND ACROSS WESTERN ARKANSAS EARLY THIS AFTERNOON. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ALONG OUTFLOW BOUNDARIES AND NEAR A WEAK FRONTAL BOUNDARY ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON AND EVENING. ANY OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH STRONG GUSTY WINDS THE MAIN CONCERN. VERY HEAVY RAIN WILL ALSO BE POSSIBLE IN A SHORT PERIOD OF TIME WHICH COULD LEAD TO FLOODING OF LOW LYING AREAS. THE THUNDERSTORM CHANCES CONTINUE OVERNIGHT ESPECIALLY ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. HEAT INDEX VALUES BETWEEN 100 AND 104 WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY PRIMARILY OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE PRIMARY HAZARD FOR THE UPCOMING WEEK WILL BE THE INCREASING HEAT STRESS CONDITIONS...AS THE WEATHER PATTERN TURNS HOT AND MOSTLY DRY. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 30, 2:14 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT SAT JUL 30 2016
OKZ076-302000-
LE FLORE OK-
214 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LE FLORE COUNTY
UNTIL 300 PM CDT...
AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WISTER...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
POTEAU... HEAVENER...
WISTER... HOWE...
LAKE WISTER STATE PARK... HEAVENER RUNESTONE STATE PARK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3481 9445 3479 9446 3493 9481 3510 9474
3505 9444
TIME...MOT...LOC 1914Z 287DEG 19KT 3499 9469Special weather statement, Jul 30, 2:18 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT SAT JUL 30 2016
OKZ049-302000-
PUSHMATAHA OK-
218 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 300 PM CDT...
AT 218 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
RATTAN...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
RATTAN... NASHOBA...
CLOUDY... OLETA...
FINLEY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3430 9554 3456 9516 3440 9504 3427 9505
3424 9512 3424 9515 3423 9515 3416 9540
3416 9543
TIME...MOT...LOC 1918Z 235DEG 23KT 3427 9541Special weather statement, Jul 30, 3:13 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT SAT JUL 30 2016
OKZ076-302100-
LE FLORE OK-
313 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 400 PM CDT...
AT 313 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BIG CEDAR...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LE
FLORE COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3456 9470 3468 9460 3462 9446 3452 9446
3451 9447 3451 9464
TIME...MOT...LOC 2013Z 297DEG 14KT 3460 9461Local storm report, Jul 30, 3:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT SAT JUL 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG SPRINGDALE 36.19N 94.13W
07/30/2016 WASHINGTON AR BROADCAST MEDIA
18 INCH DIAMETER TREE DOWNED OFF LOWELL ROAD IN THE
NORTHERN PART OF SPRINGDALE. RELAYED VIA SOCIAL MEDIA.
&&
KAHSpecial weather statement, Jul 30, 3:38 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 338 PM CDT SAT JUL 30 2016 OKZ049-302115- PUSHMATAHA OK- 338 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY UNTIL 415 PM CDT... AT 338 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF KOSOMA...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... FINLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3434 9562 3444 9549 3432 9529 3417 9549 TIME...MOT...LOC 2038Z 313DEG 7KT 3433 9551
Special weather statement, Jul 30, 3:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 339 PM CDT SAT JUL 30 2016 OKZ049-053-302115- PUSHMATAHA OK-CHOCTAW OK- 339 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHOCTAW AND SOUTHWESTERN PUSHMATAHA COUNTIES UNTIL 415 PM CDT... AT 339 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KENT...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... HUGO... ANTLERS... KENT... MESSER... HUGO LAKE STATE PARK... SPEER... APPLE... DELA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3395 9560 3409 9574 3429 9561 3414 9535 TIME...MOT...LOC 2039Z 218DEG 16KT 3410 9561
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:17 AM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 43 min |
| Jul 30, 10:56 AM CDT | Special Weather Statement | TSA | Rogers, Tulsa, Wagoner | 34 min |
| Jul 30, 11:57 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 48 min |
| Jul 30, 12:42 PM CDT | Special Weather Statement | TSA | Adair, Delaware | 63 min |
| Jul 30, 2:14 PM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| Jul 30, 2:18 PM CDT | Special Weather Statement | TSA | Pushmataha | 42 min |
| Jul 30, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 18 min |
| Jul 30, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
| Jul 30, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 31 min |
| Jul 30, 3:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Jul 30, 4:01 PM CDT | Areal Flood Advisory | TSA | LeFlore | 119 min |
| Jul 30, 1:44 PM CDT | Special Weather Statement | TSA | Benton, Carroll, Madison, Washington | 61 min |
| Jul 30, 3:13 PM CDT | Special Weather Statement | TSA | Polk | 47 min |
| Jul 30, 3:57 PM CDT | Special Weather Statement | TSA | Polk | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.